Document Detail


Acute akathisia with quetiapine: A case report and review of literature.
MedLine Citation:
PMID:  21189919     Owner:  NLM     Status:  PubMed-not-MEDLINE    
Abstract/OtherAbstract:
Quetiapine is an atypical antipsychotic which has been shown to have greater relative affinity for 5-HT(2A) receptors than for D(2) receptors, due to which it is thought to lead to lower incidence of extrapyramidal symptoms (EPS). However, over the years literature in the form of case reports have accumulated which shows that quetiapine can lead to akathisia, especially in subjects prone to develop EPS. In this study, we report the case of a 22-year-old female who developed akathisia with quetiapine 150 mg/day, which subsided with reduction in dose. We have also reviewed the existing literature with respect to akathisia with quetiapine.
Authors:
Ruchita Shah; Sandeep Grover; Uma Maheshwari; Natasha Kate; Nidhi Malhotra
Related Documents :
10073349 - Peritoneal coccidioidomycosis in a mountain lion in california.
21818519 - A biopsy diagnosis? clinical clues and patterns to help distinguish cutaneous metastase...
17763129 - Presumed ocular histoplasmosis syndrome in india.
21132019 - Archaea--timeline of the third domain.
22891179 - Why do mortality rates for nonvariceal upper gastrointestinal bleeding differ around th...
22848889 - Quality assessment of prospective case series of dental implant surgery and prosthodont...
8446229 - A rare cause of a hepatic abscess: diverticulitis of the ileum.
6700909 - Cesarean delivery for fetal distress without maternal consent.
18687519 - Cognitive dysfunction, urinary retention, and a lesion in the thalamus--beware of possi...
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Indian journal of pharmacology     Volume:  42     ISSN:  1998-3751     ISO Abbreviation:  Indian J Pharmacol     Publication Date:  2010 Dec 
Date Detail:
Created Date:  2010-12-30     Completed Date:  2011-07-14     Revised Date:  2013-05-29    
Medline Journal Info:
Nlm Unique ID:  7902477     Medline TA:  Indian J Pharmacol     Country:  India    
Other Details:
Languages:  eng     Pagination:  416-7     Citation Subset:  -    
Affiliation:
Department of Psychiatry, Postgraduate Institute of Medical Education and Research, Chandigarh 160 012, India.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Comments/Corrections

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Therapeutic misadventure with paracetamol in children.
Next Document:  An interesting case of serotonin syndrome precipitated by escitalopram.